MAUDE Adverse Event Report: DEPUY MITEK LLC US MICRO QA+ #4/0 ETH C-1; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US MICRO QA+ #4/0 ETH C-1; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 212866
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the device has not been returned.If the device, or further details are received at a later date, a supplemental medwatch will be sent.Udi: (b)(4).The lot number is unknown, therefore, the expiration date is unknown.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during a hand surgery procedure on (b)(6) 2020, it was observed that the micro qa+ #4/0 eth c-1 had breakage.It was not reported if there were any delays in the procedure, or whether a like device was available for use.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d4, h4: the lot number, expiration date and manufacture date were reported as unknown on the initial report.All fields have been updated accordingly.Udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information received, it was reported that during hand surgery, 2 micro qa+ #4/0 eth c-1, suture breakage.The second device was received and evaluated.Upon visual inspection, the device was not received in its plastic trial, the marking drill and the anchor.It was observed that the anchor was not attached in the suture and was pulled out from the inserter.The suture was broken and frayed near the position of the anchor.However, the distal end of the inserter tip appears to be broken, this holds the anchor in place.Finally, it was found that the sliding cover was not in place.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.The possible root cause can be attributed when excessive force is applying while deploying the anchor causing the inserter shaft to break.Besides, the damage observed on the inserter shaft is consistent with applying excessive force while inserting the anchor beyond its intended use causing it to bend and suture to snap.However, it cannot be conclusively affirmed.As per ifu- 107414, using excessive force or twist to the inserter, doing may damage the anchor, the suture, or the inserter tip.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitkek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
MICRO QA+ #4/0 ETH C-1
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11029634
Report Number1221934-2020-03909
Device Sequence Number19027047
Product Code HWC
UDI-Device Identifier10886705002535
UDI-Public10886705002535
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K024115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number212866
Device Catalogue Number212866
Device Lot Number6L73555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer12/19/2020
01/11/2021
01/24/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date12/23/2020
01/12/2021
01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1